Jump to content
SadDad88

SadDad88

Recommended Posts

Altostrata

Now that I think of it, my joints swelled up when I took Buspar. These drugs do stuff like that.

Share this post


Link to post
SadDad88

Possible to get slammed with sereve withdrawal a month out from discontinuation of Lexapro? I took it for only two weeks at a low dosage but had almost every severe adverse reaction to it. 

Share this post


Link to post
Leo1983

Hi.

 

Im not a mod but i have learnt alot. I hqve also read the advice you have been given. 

 

Yes - it is common to have a delayed withdrawal. Everyone is different. It took about 8 weeks for withdrawal to hit me. They say that this is every last drop of the drug leaving every place in your body.  (Mod Note - Please see:  are-we-there-yet-how-long-is-withdrawal-going-to-take)

 

Lexapro is a very powerful drug. It is the most potent of the SSRIs and is also highly selective in the brain on receptors.

 

Alot of people here complain of Lexapro withdrawal. 

 

What you are experiencing appears to be very common. Your aymptoms are very normal. 

 

You have also been given advice around the benzo use. You may want to look at some advice on what you can do with that? Is the benzo causing you issues? Or is it a mix of both?. 

 

I can tell you 1st hand this process is the worst ever. It is very frightening and causes alot of panic. However you have 2 options... 1)Do your homework, try to get a plan for your drugs and learn to accept and ride the waves. Also read positive success stories and learn tips to cope. Or 2) fight it, panic, not accept it, continue to take benzos without a plan and give your brain and body more stress. 

 

Option 1 is the only known way forward. 

 

We all know its a nightmare and it hurts so bad. 

 

BUT it gets better. There proof it gets better. Im better than i was 6 month ago. But i accept im this for a while. 

 

I have too........ 

 

Edited by ChessieCat
added mod note

Share this post


Link to post
Gridley

Leo has given good advice and made some excellent points.

 

Withdrawal symptoms can definitely be delayed.  As Alto said, symptoms and healing from an adverse reaction are very similar to withdrawal symptoms.

 

Delayed onset of withdrawal symptoms

 

Here is some information on withdrawal:

 

 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
These two links are helpful in understanding what's going on in your brain:
 


 

Share this post


Link to post
SadDad88

So my pdoc had me do a genetic test. Hopefully this reveals how I metabolize Lexapro. 

 

At any rate, I do think ssris are poison to me.

 

Currently added hydroxyzine to my med mix. I've had it before two years ago. Worked great for a bit. I need something to curb this extreme anxiety that is bordering on panic. Otherwise I wont be able to work and everything falls apart for my family and obviously myself.

 

I've never felt worse in my life then after taking this med twice! How can I be so stupid to try it again? Good Lord forgive me for my stupidity.

Edited by ChessieCat
removed obscenity

Share this post


Link to post
Altostrata

The genetic tests may suggest which drugs and drug combinations to avoid in the future, but they're useless to explain withdrawal syndrome or whatever symptoms you're having now.

 

How are you feeling?

Share this post


Link to post
SadDad88
1 hour ago, Altostrata said:

The genetic tests may suggest which drugs and drug combinations to avoid in the future, but they're useless to explain withdrawal syndrome or whatever symptoms you're having now.

 

How are you feeling?

 

 

I agree with you! I'm curious to see what the results will be.

 

I'm very angry honestly. I met with another psychiatrist who told me that ssris don't change brain chemistry and that there was no way what I'm experiencing what due to Lexapro. I wanted to beat her down so bad because she was lying right to my face. This is the second time that I've experienced horrible reaction and witjdrawal due to this med. I'm feeling incredibly hoodwinked and dumb for actually trying it again thinking the docs were right.

 

I have hair trigger anxiety in any situation. Base line is just anxiety. I don't see how people can go through this. It's been two years for me. A lot of the days better than others but during the Lexapro aftermath it's been the worst.

 

Thanks for lending an ear Alto.

 

The hydroxyzine helps take the edge off but I still feel it 

 

Edited by ChessieCat
removed obscenity

Share this post


Link to post
Altostrata

It's very, very hard to find a good psychiatrist.

Share this post


Link to post
SadDad88

So today I had a really good window. So far it's lasted 8 hours and hasn't stopped yet. I have felt great. What a sensation to feel normal. 

 

I hope this is a good sign. I know it may go away via windows and waves but I'm hoping for the best. I have a family to support and need to be as stable as possible.

Share this post


Link to post
SadDad88
On 12/1/2018 at 3:47 PM, Altostrata said:

It's very, very hard to find a good psychiatrist.

I had a two almost three day window where I felt 95 percent myself or 100 percent a few times. Tonight I was hit by confusion, memory loss, shaking. It's subsiding but lasted 3 hours. 

 

I'm excited! I hope this keeps up. Is this a good sign of healing? 

Share this post


Link to post
ChessieCat

Yes it is a good sign.  Just be careful not to overdo things when you are feeling good.

Share this post


Link to post
Altostrata

Good to hear. What is your current drug schedule, with dosages?

Share this post


Link to post
SadDad88
1 hour ago, Altostrata said:

Good to hear. What is your current drug schedule, with dosages?

15mg Valium daily split up in 3 doses every 8 hours. 50 ish mg of hydroxyzine. 25mg at 8pm and 12.5mg in the am with Valium and the other 12.5 at 2pm.

 

Hydroxyzine stoped having it's sedation effect. Not sure if it's even helping my anxiety anymore.

 

Had another good day with some minor hiccups.

 

If this keeps up, I'm going to eventually taper Valium very slowly in a couple of months. I'm very familiar with benzos unfortunately. Tapered from 20mg to 15mg over 5 months with tolerable withdrawal symptom ls.

 

Thanks Alto

Share this post


Link to post
Altostrata

You're welcome. When you want to start tapering, please start a topic in the benzo forum.

 

You might want to step down on the hydroxyzine and go off it over a week or so.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.